Forgot your password?
By Mac101, August 30, 2008 in Prescription acne medications
NO!!! I have taken Accutane 3 times and it caused absolutely NO depression whatsoever in me. Severe acne gave me depression. Accutane cured my acne depression. The only side effect I really got was chapped lips and some dry skin.
I also heard that accutane might also make your hair fall that why I didn't tell my dermotologist to give me accutane
I had absolutely no symptoms of depression while taking Accutane. I got "the blues" for a day or two, but I get emotional every single month because of hormones going nuts (lady stuff).
If you're already depressed, I don't recommend taking the medicine. IMO it does not CAUSE depression, but it may amplify it.
Right to be fair they do say this
but come on who with acne isnt a bit depressed
everytime i look in the mirror i get depressed accutane or no accutane
i'm on it and i'm no different
i am on week 5 of my course and i have been less depressed than before I started, and my acne has gotten 10x worse.
My son is finishing his eighth month. He is 15. No depression. four weeks to go!
My skin has really cleared up these past few weeks and so my depression over my acne is gone! My derm let me know that the side effects we hear of do happen, but they are less common than we think.
I feel fine on it. Im actually happier now that my face looks so much better.
No, but Accutane can contribute to depression when its taking to long to take effect, or when it backfires with a new breakout. From experience Accutane doesn't cause depression, but acne does.
I get fed up reading this shit, YES it can cause depression. Open your eyes the info you are after is out there. Accutane can and does kill off certain receptors in the brain, meaning that the normal levels of serotonin aren't enough to give you a normal feeling of well being.
Some of you will say OH SO AND SO TOOK TANE TEN TIMES AND HES FINE.
Did i say every mother****er gets depression? no, but some will.
^wtf is your problem? most of these people told their experiences of not having depression. the vast majority of posts did not say anything broad like accutane doesnt cause depression, they say it didnt in them. there is no need to get all bent out of shape and start cussing for no reason.
and as far as the original question, i am on my second course and i have depression sometimes but i cant say it is accutane, acne had me depressed beforehand a bit, some bad turns in relationships, plus i just tend to get depressed when im alone. it is nothing so severe that i can say accutane caused it. but either way it isnt like some high or being superbly drunk where you can not control your thoughts and actions. if you take it and are worried tell people you are living with to watch and see if they notice depression and if so you can stop.
It is because people are even questioning the fact that it can cause depression. That very point is what angers me.
People need to realise the dangers and even questioning this makes me beleive they have no clue...
People need to understand that the depression from accutane is different from depression due to acne. I took my first course in 2000 and it cleared me up but I ended up experience severe depression that doctor felt the need to put me on Prozac and this was when I already have "cleared skin"! Sure, not everyone will suffer from this side effect but it does happen to some people.
You can post now and register later. If you have an account, sign in now to post with your account.
× Pasted as rich text. Paste as plain text instead
Only 75 emoji are allowed.
× Your link has been automatically embedded. Display as a link instead
× Your previous content has been restored. Clear editor
× You cannot paste images directly. Upload or insert images from URL.